Alert archive / Kansas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 172, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at Aug 22, 2001, 7:59 PM CDT for Jackson County, Nemaha County, Kansas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 22, 2001, 7:59 PM CDT (00:59 UTC)
- Expired
- Aug 22, 2001, 8:30 PM CDT
- In force
- 31 min
- Issued by
- NWS Topeka, KS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Jackson County, KS, Nemaha County, KS
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 1.0 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2189 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 2257 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.9
The text
As transmitted, in the capitals the NWS used until 2016.
790 WUUS53 KTOP 230100 SVRTOP KSC085-131-230130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TOPEKA KS 759 PM CDT WED AUG 22 2001 THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWEST JACKSON COUNTY IN NORTHEAST KANSAS SOUTHEASTERN NEMAHA COUNTY IN NORTHEAST KANSAS * UNTIL 830 PM CDT * AT 757 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES NORTHWEST OF SOLDIER...OR ABOUT 31 MILES SOUTHWEST OF HIAWATHA...MOVING NORTHEAST AT 15 MPH. * SOME LOCATIONS AFFECTED... SOLDIER CIRCLEVILLE GOFF WETMORE LARGE HAIL...VERY HEAVY RAIN AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER INSIDE A BUILDING. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST SEVERE WEATHER INFORMATION. LAT...LON 3963 9604 3952 9602 3949 9577 3978 9581
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 3:00 PM CDT, 4 hours 59 minutes earlier.
Area forecast discussion, Aug 22, 3:00 PM CDT, 4 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 300 PM CDT WED AUG 22 2001 APPEARS WERE IN A BETTER POSITION FOR RAIN THAN FOR A LONG TIME. PRECIPITABLE WATER VALUES ON THE RISE THROUGH TIME AS UPPER IMPULSES MOVE ACRS FNTL BNDRY. EVEN BETTER CHCS ON FRIDAY AS FAIRLY STG UPPER SYSTEM FOR THIS TIME OF YEAR MOVES OVER AREA. RAINFALL IN EXCESS OF TWO INCHES MANY LOCATIONS BY THIS TIME SATURDAY. POTENTIAL FOR SVR STMS ALSO EXISTS...TNGT MAINLY DUE TO THERMODYNAMIC CONSIDERATIONS. EARLY ON SHEAR IS QUITE WEAK. HOWEVER...SVR THREAT TMRW SUPPORTED BY INCREASING SHEAR AND CONTD GOOD THERMODYNAMIC CONDITIONS. DAYTIME TEMPERATURES LIKELY TO BE TEMPERED BY INCREASING CLOUD COVER/PRECIPITABLE WATER. WILL GO FOR COMPROMISE IN FWC/MAV TEMPERATURE GUIDANCE...WEIGHT POPS NEAR FWC THRUT. .TOP...NONE
Nearby
Severe Thunderstorm Warnings in Kansas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.